MAUDE Adverse Event Report: MAQUET GMBH MODULAR UNIVERSAL TABLE TOP; TABLE, OPERATING-ROOM, AC-POWERED

MAQUET GMBH MODULAR UNIVERSAL TABLE TOP; TABLE, OPERATING-ROOM, AC-POWERED
Model Number 115030B0
Medical Device Problem Codes Difficult to Open or Close (2921); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.E1h event site postal code: (b)(6).
 
Event or Problem Description
On 16th april 2024, getinge became aware of an issue with one of our table tops - 115030b0 - modular universal table top.As it was stated, a head rest lowered during a surgery.It was confirmed that the movement was fast and an anesthetized patient was on the table when the issue occurred.According to the provided information, the head restraint latches did not lock and gave in easily.Following service visit on site, it was confirmed that there was an issue at the table top.The motors were misaligned and the head rest fixing system was worn.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely unintended movement of the table creating a risk of nerve overstretching, was to reoccur.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our table tops - 115030b0 - modular universal table top used with 115001c2 ¿ 1150 or-table column.As it was stated, a head rest lowered during a surgery.It was confirmed that the movement was fast and an anesthetized patient was on the table when the issue occurred.According to the provided information, the head restraint latches did not lock and gave in easily.Following service visit on site, it was confirmed that there was an issue at the table top.The motors were misaligned and the head rest fixing system was worn.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely unintended movement of the table creating a risk of nerve overstretching, was to reoccur.With the investigation performed it was concluded that upon the event occurrence, the device was being used for the patient¿s treatment, and thus were also directly involved with the reported incident.As the malfunction was found, it was considered that the getinge device failed to meet its specification.A review of the received customer product complaints revealed that in the past there was no serious injury to the patient or user when this particular issue occurred.Comparing the number of complained devices to the number of investigated 115030 table tops on the market we can conclude the failure ratio is (b)(4) for the issue investigated herein.Comparing the number of complained devices to the number of investigated 115030 table tops and 115001 columns on the market we can conclude the failure ratio is (b)(4) for the issue investigated herein.The technician has replaced the following parts: two toothed discs (40042154), two eccentric bolts (50096114), two filling pieces (86012873), two compression springs (68103584), two rubber buffers (90302784), two plate washers (50061934), two distance rings (50095424), washers din522-a (1150449, 1150459 and 1150899) and two eccentric levers (31910184).4 year interval maintenance kit (31157463) was also used for the repair.After the repair, the device could not be tested on the column due to damaged screws.The customer has not accepted the quote for the further repair.The affected table top was manufactured in june 2008.The review of the customer product complaints database revealed that in the past there were no additional customer product complaints registered on this particular device.The customer does not have a maintenance contract, consequently there is no record of parts replacement outside of the complaint handling process.In the newest version of the user manual (ifu 1150.30 en 18, page 81) the user is informed that in order to ensure the correct functionality of the back segment thy shall make sure that two pieces of the following components are replaced every 4 years: plate washer (part number 50061934), toothed disc (40042154), compression spring (68103584), and rubber buffer d17,5/30x7 sh95 (part number 90302784).However, the review of the user manual available at the time of manufacturing of the device (ga 1150.30 en 10) revealed that at that time, the recommendation of replacement of those parts was not included in the user manual.Therefore, it can be concluded that the parts were never replaced since the manufacturing of the table top.In summary and as a result of the root cause evaluation, it can be concluded that the reported issue, namely the unintended movement of the headrest during the surgery, was most likely caused by wear of the locking lever as it is possible that the parts were in use for more than 15 years.We currently do not have any information that would warrant further action towards the device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.The correction of b5 describe event or problem, d4 catalog #, d4 unique identifier (udi) #, h4 device manufacture date fields deems required.This is based on the internal evaluation.Previous b5 describe event or problem: on 16th april 2024, getinge became aware of an issue with one of our table tops - 115030b0 - modular universal table top.As it was stated, a head rest lowered during a surgery.It was confirmed that the movement was fast and an anesthetized patient was on the table when the issue occurred.According to the provided information, the head restraint latches did not lock and gave in easily.Following service visit on site, it was confirmed that there was an issue at the table top.The motors were misaligned and the head rest fixing system was worn.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely unintended movement of the table creating a risk of nerve overstretching, was to reoccur.Corrected b5 describe event or problem: on 16th april 2024, getinge became aware of an issue with one of our table tops - 115030b0 - modular universal table top used with 115001c2 ¿ 1150 or-table column.As it was stated, a head rest lowered during a surgery.It was confirmed that the movement was fast and an anesthetized patient was on the table when the issue occurred.According to the provided information, the head restraint latches did not lock and gave in easily.Following service visit on site, it was confirmed that there was an issue at the table top.The motors were misaligned and the head rest fixing system was worn.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely unintended movement of the table creating a risk of nerve overstretching, was to reoccur.Previous d4 catalog #: 115030b0.Corrected d4 catalog #: n/a.Previous d4 unique identifier (udi) #: n/a.Corrected d4 unique identifier (udi) #: (b)(4).Previous h4 device manufacture date: 07/01/2008.Corrected h4 device manufacture date: 06/10/2008.
 
Event or Problem Description
On 16th april 2024, getinge became aware of an issue with one of our table tops - 115030b0 - modular universal table top used with 115001c2 ¿ 1150 or-table column.As it was stated, a head rest lowered during a surgery.It was confirmed that the movement was fast and an anesthetized patient was on the table when the issue occurred.According to the provided information, the head restraint latches did not lock and gave in easily.Following service visit on site, it was confirmed that there was an issue at the table top.The motors were misaligned and the head rest fixing system was worn.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely unintended movement of the table creating a risk of nerve overstretching, was to reoccur.

Brand Name
MODULAR UNIVERSAL TABLE TOP
Common Device Name
TABLE, OPERATING-ROOM, AC-POWERED
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key19211346
Report Number8010652-2024-00059
Device Sequence Number6942216
Product Code FQO
UDI-Device Identifier04046768003347
UDI-Public(01)04046768003347
Combination Product (Y/N)N
Initial Reporter CountryPO
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number115030B0
Device Catalogue Number115030B0
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by Manufacturer10/03/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2008
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
115001C2 ¿ 1150 OR-TABLE COLUMN.
Patient SexUnknown